Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 19, NWS Milwaukee, WI

September 26, 20235 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 26, 2023, 3:27 AM CDT for 5 counties in Wisconsin. It took effect at Sep 26, 2023, 10:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2023, 3:27 AM CDT (08:27 UTC)
In effect from
Sep 26, 2023, 10:00 PM CDT
Expired
Sep 27, 2023, 10:00 PM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WHUS43 KMKX 260827
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
327 AM CDT Tue Sep 26 2023

WIZ052-060-066-071-072-261630-
/O.NEW.KMKX.BH.S.0019.230927T0300Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
327 AM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     South Beach in Port Washington...

     Harrington State Park Beaches...

     Atwater Beach in Milwaukee...

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Zoo Beach in Racine...

     Sam Myers Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Eichelman Beach in Kenosha...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
8 follow-up statements
111 
WHUS43 KMKX 261459
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
959 AM CDT Tue Sep 26 2023

WIZ052-060-066-071-072-262300-
/O.CON.KMKX.BH.S.0019.230927T0300Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
959 AM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH WEDNESDAY EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     Zoo Beach in Racine...

     Southport Park Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
160 
WHUS43 KMKX 261932
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
232 PM CDT Tue Sep 26 2023

WIZ052-060-066-071-072-270345-
/O.CON.KMKX.BH.S.0019.230927T0300Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
232 PM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH WEDNESDAY EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From 10 PM CDT this evening through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     Zoo Beach in Racine...

     Sam Myers Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
414 
WHUS43 KMKX 270316
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1016 PM CDT Tue Sep 26 2023

WIZ052-060-066-071-072-271130-
/O.CON.KMKX.BH.S.0019.000000T0000Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
1016 PM CDT Tue Sep 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
 
     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     Zoo Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
419 
WHUS43 KMKX 270813
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
313 AM CDT Wed Sep 27 2023

WIZ052-060-066-071-072-271615-
/O.CON.KMKX.BH.S.0019.000000T0000Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
313 AM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include

     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     Zoo Beach in Racine...

     Sam Myers Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
045 
WHUS43 KMKX 271437
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
937 AM CDT Wed Sep 27 2023

WIZ052-060-066-071-072-272245-
/O.CON.KMKX.BH.S.0019.000000T0000Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
937 AM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     Zoo Beach in Racine...

     Sam Myers Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
060 
WHUS43 KMKX 272007
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
307 PM CDT Wed Sep 27 2023

WIZ052-060-066-071-072-280300-
/O.CON.KMKX.BH.S.0019.000000T0000Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
307 PM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 6 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     General King Park Beach in Sheboygan...

     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     Zoo Beach in Racine...

     Sam Myers Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
881 
WHUS43 KMKX 280223
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
923 PM CDT Wed Sep 27 2023

WIZ052-060-066-071-072-280330-
/O.CON.KMKX.BH.S.0019.000000T0000Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
923 PM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Kohler-Andrae State Park Beaches...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Southport Park Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
Wood
259 
WHUS43 KMKX 280258
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
958 PM CDT Wed Sep 27 2023

WIZ052-060-066-071-072-280400-
/O.EXP.KMKX.BH.S.0019.000000T0000Z-230928T0300Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
958 PM CDT Wed Sep 27 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Waves have fallen below 4 feet, and east winds will continue to
weaken overnight. The Beach Hazards Statement will be allowed to
expire at 10 PM CDT. A moderate swim risk will linger overnight
for the beaches along Lake Michigan, for waves of 2 to 3 feet.

$$
Wood

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 25, 10:11 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Sep 25, 10:11 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1011 PM CDT Mon Sep 25 2023

.UPDATE...
(Issued 1011 PM CDT Mon Sep 25 2023)

Mdt to heavy rain showers and sct storms over sw WI will slowly
develop ewd across south central WI into the early morning hours.
This will occur in response to the upper low moving toward ne IA,
but also the veering of 925 MB flow to southerly with an increase
in warm, moist advection. The upper low will slowly move across
ern IA to wrn IL into Tue evening with arcing bands of mdt to
heavy rain showers and isold to sct storms. PCPN efficiency will
be high given the moist troposphere with PWs of 1.3 inches.
Plenty of storage for the rainfall but urban street flooding could
occur. SE WI will see the more numerous showers toward 12Z Tue.

Gehring

&&

.SHORT TERM...
(Issued 249 PM CDT Mon Sep 25 2023)

Tonight through Tuesday night:

Still expecting rounds of showers to continue through Tuesday, as
low pressure moves slowly by just to the southwest. Plenty of
forcing between a slow moving vort max with the upper low and
persistent warm air advection aloft. Deeper moisture will linger
as well, with precipitable water values hanging out at around
1.25" through Tuesday, which is toward the 90th percentile for
early fall. Highest rainfall totals are expected to be across
roughly the southwest half of the forecast area towards the low
and better forcing. Could be some locally heavy rainfall given the
slow moving nature of this system, persistent moisture, and
marginal convective potential.

There won't be a big variation from low temps to high temps the
next couple days given the clouds and showers and higher
dewpoints. Lows will remain above normal, with high temps within a
few degrees of normal values.

DDV

&&

.LONG TERM...
(Issued 249 PM CDT Mon Sep 25 2023)

Wednesday through Monday:

Overcast and showery conditions remain through Wednesday
afternoon as the cutoff low slides southeastward out of southern
Wisconsin. Elevated CAPE is minimal, but 500 mb CVA may result in
isolated thunderstorms through this time frame. High pressure
builds in from the northeast Wednesday night and will prevent
additional precipitation. Easterly to northeasterly winds are
expected throughout Wednesday into Thursday as the cutoff low
exits the region.

High pressure remains in play through the remainder of the week,
with a long wave omega blocking pattern setting up. Surface low
pressure developing and deepening in the Great Plains interacting
with a strong high pressure system centered over Ontario and
Quebec will also lead to southerly winds throughout much of the
long range period. Temperatures are expected to remain above
average through early October, with potential for highs in the
upper 70s to near 80 degrees this weekend.

Moisture traveling along the top of the ridging in the central US
may result in some slight chances for precipitation next weekend
into early next week, although at this time modeling is indicating
high pressure will continue to dominate and keep precipitation
shunted northward.

MH

&&

.AVIATION...
(Issued 1011 PM CDT Mon Sep 25 2023)

MVFR Cigs to develop early Tue AM then fall mostly below 1 kft by
10-12Z, then back to MVFR Cigs for the afternoon. Areas of MVFR
Vsbys via rainfall and BR will prevail, and briefly 1-2SM with
heavy rainfall.

Gehring

&&

.MARINE...
(Issued 249 PM CDT Mon Sep 25 2023)

High pressure centered just southeast of Hudson Bay will slowly
drift southward through the first half of the week, while
weakening a little. Meanwhile, a weak low over southeast
Minnesota this afternoon will slide southeast to northern Illinois
by Wednesday morning. Moderate east to southeast winds will
continue through mid-week between these systems, with rounds of
showers at times, especially across the southern half of the lake.
Waves will likely stay just below Small Craft Advisory levels
through tonight, with an advisory possible Tuesday night.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 25, 9:44 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
944 PM CDT Mon Sep 25 2023

WIZ046-047-051-052-056>060-062>072-270245-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
944 PM CDT Mon Sep 25 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a chance for thunderstorms through tonight. Localized
heavy rainfall for some areas with some urban small stream
flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Additional thunderstorm chances are expected Tuesday into
Wednesday.

Winds and waves may reach high swim risk conditions from Tuesday
evening through Wednesday for Lake Michigan beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-270245-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
944 PM CDT Mon Sep 25 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

There is a small chance for thunderstorms later tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

The small chance for thunderstorms will continue Tuesday into
Wednesday.

Winds and waves may reach small craft conditions from Tuesday
evening through Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270245-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
944 PM CDT Mon Sep 25 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a chance for thunderstorms at times Tuesday into
Wednesday, particularly across the southern half of the lake.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:32 AM CDTSmall Craft AdvisoryMKX45 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.